Log in
Thyroid UK
91,812 members106,072 posts

Vitamin D side effects

I have been taking vitamin d since April I am on Fultium D2 800IU capsules just one a day. The last few days I feel really nauseous and got this horrible dizzy feeling more when I'm in bed and turn over and everything starts spinning, very weird. I am also on Levo 75mcg and had a blood test two weeks ago which have come back 'normal' no action required but at that time hadn't got the dizziness or nausea. Read the leaflet with the vit d and it does say it can cause nausea. anyone got any ideas?

24 Replies
oldestnewest

If you think it is the vitamin D that is the problem did you have your vit D levels checked out before you started taking it? If not it might be an idea to have that done.

Reply

Yes Vit d was checked and found to be low so Doc prescribed it for me.

Reply

800IU's is a very LOW dose so doubt it's the D. Also I believe D3 is better for us. I think you would have had the dizziness earlier.

Could it be B12 ? If you are low then it can cause vertigo/dizziness like symptoms..... Do you know your level ?

1 like
Reply

Thank you Marz I don't know b12 levels I haven't been to the docs with the dizziness as yet trying to see if it all goes away. I'm living in hope!

Reply

Have just checked on-line and I see Fultium is D3 and not D2 - so that's good. I would request a test for B12 - Ferritin - Folate - Iron. Your Doc could possibly offer you a pill for the dizziness - treating the symptom without looking for the cause....

b12deficiency.info/signs-an...

Scroll down for all the signs and symptoms of B12 Deficiency - it is very serious when it is LOW :-)

Reply

Thank you for your help its nice to know there are people out there that care xxx

Reply

If you read another post of mine - you will see I do refer to the TH1 and TH2 issue. Do not have time to do it ALL every time. Always hope that if people are interested in what I have to say they will click onto my name and check my posts and replies. That is what I do and learn lots :-)

After your posts I did reduce my VitD from 10,000IU's and soon felt awful. I have returned to the aforementioned amount and now feel FINE :-)

Albeit I do have Hashimotos and Crohns but do need VitD too :-) Have always been an enigma !!

Reply

My first test was here in Crete around 6 years ago - and I was DEFICIENT - latterly I was OPTIMAL after treatment ! So much for sunshine ! I swim loads so am exposed to the midday sun for 30 minutes daily for six months of the year ! Had been living here for 5 years before being tested.

I remain an enigma !!

Maybe you will come up with more information - so do let us all know :-)

Reply

I'm not as knowledgeable about this as some people on the forum but I take Vit D3 after a private test came back "severely deficient" so I got my own (looked for a decent brand), mega dosed to start with for two or three weeks then lowered dose, re-tested and found to be optimally replete so now take a maintenance dose.

Firstly, I assume it is D3 you are taking and not D2?

Secondly, are you taking Vit K2 as well. This is needed as Vit D3 aids with calcium and Vit K2 directs the calcium to the bones rather than to the arteries and soft tissue - articles.mercola.com/sites/...

Both are fat soluble, are you taking your Vit D with the fattiest meal of the day?

Do you think your nausea and dizzy feeling could possibly be a bug/virus you may have picked up or is it just when in bed? Or maybe vertigo - positional vertigo can happen in bed.

1 like
Reply

Thank you Seaside Suzy I was also wondering if the problem was vertigo. Had that years ago when I first went through the menopause. I also get the dizzy feeling when bending down. i usually take Vit d in the morning so that wouldn't be with the fattiest meal. I think it's d2 I'm taking and no I don't take Vit K.

Reply

Hi Make sure calcium is in range as D can put it up dangerously .

Jackie

Reply

Taking 800iu once a day won't improve your Vitamin D levels, it's just a maintenance dose. People take 5 to 10 times that much to address a deficiency, then when their levels are healthy they take 800iu to keep them there.

Reply

I had this for a while and the key thing is that it happens when you turn over in bed, and the whole world tilts. I blamed the Hashi as we tend to do, but it turned out to be something about flakes in the inner ear, which just happens. There is a manoevre that a doc can do that clears it, and I found a video on what they do, and did it to myself and have not been dizzy since, which is nice as when I first got up I could not walk in a straight line.

When I get a mo, I will see if I can find a link (or remember what it is called), but worth a look. I think I did a search on "dizzy when lying down". Hope it works for you.

1 like
Reply

Yes, this is called BPPV (Benign Paroxysmal Positional Vertigo). I've had it too for some time and the Epley maneuver was the best thing to treat it. Silverlady5, since it happens when you turn in bed or bend down it may very well be your ear and you need to see an ENT.

Reply

Thank you this is very interesting I would be willing to try anything that would get rid of this fuzzy headed feeling and dizziness when I turn over in bed. I also have a sick feeling too did you have this too?

Reply

I had positional vertigo too and got the Eply treatment. It worked for me. I do know there was only one doctor in my surgery who performed it :)

Reply

I have never heard of the Eply treatment . What exactly is it?

Reply

Its nothing scary. You lay on the doctors bed and he places your head I'm different positions. It takes about 5/10 mins. You have to sleep sitting up for two nights and not lay on the affected side for a week.

It can come back so far so good for me. I have been clear of symptoms for a month

:)

Reply

I could not take Fultium, like you felt very nauseous and all my skin tingled. I thought it might be dye allergy, as the Fultium is bright blue. Reported it to my Dr, who did not know what else to prescribe, so went to pharmacy and now take vitabiotics D3 with no side effects, although my calcium level is highish, endo says still to take 2000 iu daily, as my vitamin d level is still not high.

Reply

Hi it may be you have an inner ear infection or Labrynthitis. If the nausea and dizziness go if you sit still and keep your head still but return on movement then it could be your ears. Best check with a doctor.

Reply

I have the same exact felling after gettin vitamin D for less than a week

Could you please tell me how did you get rid of this dizziness

Reply

Hi Mhdkh this was 3 years ago but really the dizziness went on its own. I did see the doctor and she said it was BPV benign positional vertigo and there was no treatment for it. I didn't feel too happy to be told that but it did go after a couple of weeks, hope you an get rid of your dizziness sorry I can't be of any help

.

1 like
Reply

Thanks for your reply, I still have it :(

I will see what will happen and report here.

Reply

So sorry you are suffering with this it's horrible. Have you seen a doctor? The epley movement is something worth looking into I know I moved my head around a lot to try and clear it. Think the theory of it being debris in the ear moving around could be the cause is a possibility.

Wishing you well very soon 🤗

Reply

You may also like...